MAUDE Adverse Event Report: BALLARD MAP ADULT, 14 FR, DSY, MDI; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

BALLARD MAP ADULT, 14 FR, DSY, MDI; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 240148-5
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the device history record is in-progress.The actual complaint product was not returned for evaluation.A photo of the device was provided by the customer.All information reasonably known as of 19 nov 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that a crack caused the system to snap in half, causing immediate loss of volume to the patient.The system was replaced.Additional information received 05-nov-2020 indicated, "endotracheal aspiration required in covid19 patient, by turning the double pivot elbow to align the suction tube with the intubation tube, the elbow broke in half." apart from changing the closed system, no medical intervention was necessary.
 
Additional Manufacturer Narrative
Per review it was determined that the original lot number reported was not a valid avanos lot number.A review of the device history record is not possible as a valid lot number was not provided.A photo of the device was provided by the customer; however, no root cause could be determined.All information reasonably known as of 18 dec 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).

Brand Name
BALLARD MAP ADULT, 14 FR, DSY, MDI
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key10880297
Report Number8030647-2020-00090
Device Sequence Number19784098
Product Code BSY
UDI-Device Identifier00609038200705
UDI-Public00609038200705
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number240148-5
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/18/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;